MAUDE Adverse Event Report: Bard Peripheral Vascular, Inc. Vaccess; PTA Balloon Dilatation Catheter

Bard Peripheral Vascular, Inc. Vaccess; PTA Balloon Dilatation Catheter
Catalog Number VA8094
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent an angioplasty procedure using the vaccess pta balloon.During the procedure, the balloon allegedly burped twice.It was further reported that the balloon seems to telescope at the end increasing the diameter of the balloon.The procedure was completed using another balloon.There was no reported patient injury.
 
Event or Problem Description
It was reported that an angioplasty procedure was performed using a vaccess balloon.Three vaccess devices were returned for sample evaluation.Evaluation of the returned samples identified prolapse and buckling at the distal tip of the sheath.Additionally, difficulty was encountered when attempting to remove the balloon from the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: received one vaccess dilatation catheter.Upon visual inspection, no kinks were noted to the catheter.The returned unknown sheath was received loaded onto the balloon.The distal tip of the balloon was observed to be prolapsed, and the distal tip of the sheath was also noted to be buckled.On functional testing, an attempt was made to remove the balloon proximally; however, this was unsuccessful.Another attempt was made to remove the balloon distally but was unsuccessful, the sample guidewire lumen was flushed successfully.The patency of the guidewire lumen was tested using an in-house guidewire and was able to be inserted and retract without issue.Due to the prolapsed balloon and unsuccessful attempt to remove the balloon from the sheath, no other functional testing will be performed.Therefore, the investigation is inconclusive for the reported failure.However, the investigation is confirmed the identified material deformation and difficulty removing the sheath, as attempts to remove the balloon from the sheath were unsuccessful due to the observed prolapsed on the balloon.Based upon the available information, for the reported failure the definitive root cause is unknown.However, a definitive root cause for identified material deformation and sheath removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (lit;dqy).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: received one vaccess dilatation catheter.Upon visual inspection, no kinks were noted to the catheter.The returned unknown sheath was received loaded onto the balloon.The distal tip of the balloon was observed to be prolapsed, and the distal tip of the sheath was also noted to be buckled.On functional testing, an attempt was made to remove the balloon proximally; however, this was unsuccessful.Another attempt was made to remove the balloon distally but was unsuccessful, the sample guidewire lumen was flushed successfully.The patency of the guidewire lumen was tested using an in house guidewire and was able to be inserted and retract without issue.Due to the prolapsed balloon and unsuccessful attempt to remove the balloon from the sheath, no other functional testing will be performed.Therefore, the investigation is inconclusive for the reported failure.However, the investigation is confirmed the identified material deformation and difficulty removing the sheath, as attempts to remove the balloon from the sheath were unsuccessful due to the observed prolapsed on the balloon.Based upon the available information, for the reported failure the definitive root cause is unknown.However, a definitive root cause for identified material deformation and sheath removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d2b (lit; dqy), g3.Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Vaccess
Common Device Name
PTA Balloon Dilatation Catheter
Manufacturer (Section D)
Bard Peripheral Vascular, Inc.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
Futurematrix Interventional
1605 enterprise street
athens 75751
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50219034
Report Number2020394-2026-02078
Device Sequence Number10577897
Product Code LIT
UDI-Device Identifier00801741121357
UDI-Public(01)00801741121357(17)281030(10)93XK0194
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA8094
Device Lot Number93XK0194
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/19/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2026
Supplement Date Received by Manufacturer08/06/2026
Initial Report FDA Received Date08/12/2026
Supplement Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown